posted on Oct, 24 2017 @ 09:52 AM
You should be in hospital for it if it gets higher
It’s a medical emergency.
Basically anything about 6.0 can cause cardiac arrhythmias and cardiac arrest, anything above 6.5 you should definitely be in a hospital. Being
diabetic is gong to through your potassium levels off potentially as well depending on what type of insulin you take and how good your control is.
Our treatment for it is usually giving calcium-gluconate and then something like actrapid with 50% dextrose and if your diabetic probably a sliding
scale if its required.
I would think rechecking in a week is a little long.
In the meantime avoid the foods listed above, also avoid that low sodium salt stuff, its notorious for playing havoc with diabetics potassium levels,
keep a eye on your blood sugars and if you can your ketones, if you feel any odd sensations in your chest head to a ER. Potassium can change quite
quick and like I say untreated its a medical emergency.
edit on 24-10-2017 by OtherSideOfTheCoin because: (no reason given)